MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: g7 dual mobility liner 54mm i; item#110024467; lot#837550; g7 screw 6.5mm x 35mm; item#010001000; lot# 6856041; g7 screw 6.5mm x 40mm; item#010001001; lot# 6781029; truncated blade.Sharp instrument enclosed; item#00705306010; lot#9999999999; full blade.Sharp instrument enclosed; item#00705306020; lot#9999999999 g7 osseoti multihole 66mm i l 66mm i; item#110010271; lot#6987117; 3.2mmx30mm rnglc+ acet drl bit; item#31-323230; lot#242260; femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 12.5 standard offset; item#65771101200; lot#64144556; act artic e1 hip brg 28x54mm s60 dia28; item#ep-200160; lot#747190; the manufacturer did not receive x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.Lot numbers were received and the device history records were reviewed and found to be conforming.The process of gaining necessary information is still ongoing.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision due to infection.
 
Event or Problem Description
Investigation has been completed.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the patient underwent revision surgery due to infection.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): no ncr with a potential correlation to the reported event was found.Sterilization certificate: the eto/ gamma sterilization specification of the device certifies the suitability of sterilization.The irradiation certificate of the affected lot number has been reviewed and was found to be according to specifications.Conclusion: it was reported that the patient underwent revision surgery due to infection.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Sterilization certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Investigation has been completed.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12421650
Report Number0009613350-2021-00460
Device Sequence Number19666396
Product Code LZO
UDI-Device Identifier00889024430297
UDI-Public00889024430297
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-028-02
Device Lot Number3068663
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer11/01/2021
11/11/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date11/04/2021
11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale